Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 150, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 5, 2000, 9:24 AM CDT for Garfield County, Nebraska. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2000, 9:24 AM CDT (14:24 UTC)
- Expired
- Jul 5, 2000, 10:30 AM CDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Garfield County, NE
The radar
The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 10:10 AM CDT | Thunderstorm Wind | Burwell, NE | Large tree branches on highway. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2721 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 051425 SVRLBF NEC071-051530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 924 AM CDT WED JUL 5 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 1030 AM CDT * AT 921 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTH OF BURWELL...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER FARM AND RANGELAND OF... GARFIELD COUNTY NORTH OF BURWELL. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. $$ GEB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:40 AM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jul 5, 3:40 AM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 AM CDT WED JUL 5 2000
FORECAST PROBLEM...
LOCATION...COVERAGE...AND TIMING OF THUNDERSTORMS.
...SYNOPSIS...
AT 06Z...THE 11U-3.9U IMAGERY INDICATED A BOUNDARY IN
SOUTHWEST SOUTH DAKOTA ALONG A PIERRE...PHILIP...CUSTER LINE. IT WAS
THE FOCUS OF THE THUNDERSTORM DEVELOPMENT IN NORTHWEST SOUTH
DAKOTA...AND NOW APPEARS TO BE ENHANCED BY OUTFLOW FROM THE ONGOING
SOUTH DAKOTA/NORTH DAKOTA CONVECTION. A 06Z SURFACE HAND ANALYSIS
SHOWS A CLOSED LOW IN SOUTHEAST COLORADO WITH A STATIONARY FRONT
ALONG THE KANSAS-NEBRASKA BORDER. SEVERAL BOUNDARIES CAN BE SEEN IN
THE PRESSURE FIELD PIN-WHEELING ABOUT THE LOW CENTER. A LARGE POOL OF
70+ SURFACE DEWPOINTS WAS IN CENTRAL AND EASTERN NEBRASKA WITH 75 IN
SOUTH CENTRAL NEBRASKA. GOES DERIVED PRECIPITABLE WATER RANGED FROM
ABOUT 30MM IN SOUTHWEST NEBRASKA TO NEARLY 50MM IN SOUTHEAST
NEBRASKA. RADAR COMPOSITES SHOW CONVECTION IN THE NEBRASKA
PANHANDLE.
...MODEL CHOICE DISCUSSION...
THE AVN AND ETA SOLUTIONS ARE SIMILAR. THE ETA AND AVN SURFACE
AND 850MB TEMPERATURE PROGS BOTH INDICATE A COOL MESOSCALE BOUNDARY
ALONG THE NEBRASKA/SOUTH DAKOTA BORDER BY 18Z. THIS IS APPARENTLY
A REFLECTION OF THE DAKOTA BOUNDARY INDICATED BY THE SATELLITE
LOOP. FOR THE FIRST PERIOD...I WILL TRY TO BLEND THE ETA WITH
OBSERVED CONTINUITY TO DETERMINE THE LOCATION AND TIMING OF
THUNDERSTORM DEVELOPMENT...AND USE THE ETA FOR THE SECOND PERIOD.
...THUNDERSTORM DISCUSSION...
IT SEEMS THAT THERE WILL BE TWO AREAS OF CONVECTIVE INITIATION
TODAY AND TONIGHT. THE NORTH CENTRAL ZONES WILL BE THE AREA OF
INTEREST TODAY WHILE THE SOUTHWEST WILL BE THE AREA TO WATCH
TONIGHT.
WITH THE OBSERVED DEWPOINTS IN THE 70S AND HIGH PRECIPITABLE
WATER...THE SITUATION IS CERTAINLY VOLATILE ENOUGH FOR A CONVECTIVE
OUTBREAK. THE 06Z ETA OUTPUT SHOWS SBCAPES OF 3000 TO 4000 J/KG BY
LATE AFTERNOON OVER ALL BUT THE NORTH CENTRAL PART OF THE AREA. THAT
STABLE POOL APPEARS TO BE A MANIFESTATION OF A MESOSCALE BOUNDARY.
SO...THE FORECAST BOILS DOW TO LOCATING THE MECHANISM NEEDED FOR
CONCENTRATION OF CONVECTIVE INITIATION.
WIND PROFILERS SHOWED A 30-40KT 850MB SOUTHWESTERLY JET BEYOND
MCCOOK AND THE MOTION OF THE LOW CLOUDS WOULD INDICATE WIND TURNING
AND BECOMING EAST TO SOUTHEAST BEFORE REACHING THE SOUTH PLATTE
VALLEY. THE ETA KEEPS AN EAST WIND OVER THE NORTHERN PART OF THE
NORTH PLATTE FORECAST AREA THROUGH THE DAY WITH GOOD CONVERGENCE
INDICATED ALONG A VTN-OGA-SNY LINE BY 18Z. PROJECTION OF THE
MOTION OF THE SOUTH DAKOTA BOUNDARY BRINGS IT TO THE SOUTH DAKOTA-
NEBRASKA BORDER BY 0900Z. WITH THE PROFILERS INDICATING A TRANSITION
FROM A SOUTH WIND IN SOUTHWEST NEBRASKA TO AN EAST WIND IN NORTH
CENTRAL AND NORTHEAST NEBRASKA...I WOULD NOT EXPECT THE MOMENTUM TO
CARRY THE BOUNDARY MUCH PAST THAT PROJECTED POSITION UNTIL IT IS
REINFORCED BY NEW CONVECTIVE DEVELOPMENT. ONGOING CONVECTION IN THE
PANHANDLE IS LIKELY TO GENERATE OTHER BOUNDARIES TO INTERACT WITH
THE ONE COMING OUT OF SOUTH DAKOTA. THE ETA SOUNDING FOR THE EASTERN
PANHANDLE SHOWED THE NEGATIVE ENERGY APPROACHING ZERO BY 18Z. SO...I
WOULD EXPECT CONVECTION TO FIRE THEN. WITH THE BLEND OF THE ETA
FORECAST AND THE CONTINUITY FROM OBSERVED CONDITIONS...THE LOCATION
OF CONVECTIVE INITIATION WOULD BE NORTH AND WEST OF A BBW-LBF-OGA
LINE AND SOUTH AND EAST OF A VTN-MHN-AIA LINE. THE AREAS SOUTH OF THE
CONVERGENCE LINE WILL PROBABLY BE DRY AS HAS BEEN THE CASE. THE
STRONGEST DIVERGENCE ALOFT AND DCVA IS EXPECTED TO BE IN NORTHWEST
AND NORTH CENTRAL NEBRASKA. THAT MOVES INTO NORTHEAST NEBRASKA BY
LATE AFTERNFOON...BUT ANOTHER PULSE COMES ACROSS NORTHERN NEBRASKA
THIS EVENING AND TONIGHT. IN THE SOUTHWEST...DCVA AND WARM ADVECTION
COMBINE TO PROVIDE GOOD LIFT TONIGHT.
.LBF...NONE
SPRINGERIn the hours before
Special weather statement, Jul 5, 5:40 AM CDT, 3 hours 44 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-051630- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 540 AM CDT WED JUL 5 2000 ...STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT IN WESTERN AND NORTH CENTRAL NEBRASKA... A STATIONARY FRONT ALONG THE KANSAS...NEBRASKA BORDER AND OTHER BOUNDARIES FROM THE NORTH AND THE WEST WILL ALL COMBINE WITH THE VERY WARM HUMID CONDITIONS TO PRODUCE THUNDERSTORMS TODAY AND TONIGHT. A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP BY MIDDAY FROM THE STORMS IN THE PANHANDLE AND TRACK ACROSS THE NORTHERN PART OF THE AREA THIS AFTERNOON AND EVENING. WITH THE EXTREME INSTABILITY IN WESTERN AND NORTH CENTRAL NEBRASKA...THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND. THE GREATEST RISK OF SEVERE WEATHER IS ALONG AND NORTH OF A LINE FROM ONEILL...THROUGH BROKEN BOW...TO OSHKOSH. SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:44 AM CDT | Severe Thunderstorm Warning | LBF | Blaine | 61 min |
| Jul 5, 8:32 AM CDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 58 min |
| Jul 5, 8:50 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 55 min |
| Jul 5, 9:55 AM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.